Illinois, 2025Flash Flooding and Heavy Rain in Illinois, August 17, 2025
August 17, 2025 · NWS LOT · 3 events in 1 county or zone
During the evening of the 17th, a strong thunderstorm brought torrential rainfall to parts of LaSalle County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening of the 17th, a strong thunderstorm brought torrential rainfall to parts of LaSalle County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 17, 2:51 PM CST, 2 hours 24 minutes earlier. Its key messages:
- Warm and humid conditions return Monday and may extend into Tuesday along with chances for thunderstorms.
- Strongest storms on Monday will be capable of gusty winds and heavy rainfall which may result in flash flooding.
- A pattern change toward drier, cooler, and less humid conditions will arrive by midweek.
Area forecast discussion, Aug 17, 2:51 PM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
351 PM CDT Sun Aug 17 2025
.KEY MESSAGES...
- Warm and humid conditions return Monday and may extend
into Tuesday along with chances for thunderstorms.
- Strongest storms on Monday will be capable of gusty winds
and heavy rainfall which may result in flash flooding.
- A pattern change toward drier, cooler, and less humid
conditions will arrive by midweek.
&&
.DISCUSSION...
Issued at 351 PM CDT Sun Aug 17 2025
Through Tuesday:
The thunderstorm outflow from last night's storms is currently
draped across the Mississippi River and is currently serving as
the focus for thunderstorm development this afternoon. While the
expectation is for storms this afternoon to remain along and
west of this boundary, there is a subtle convergence zone
stretching from the northern Quad Cities Area to southern
Iroquois County. If storms this afternoon push outflow back
towards this convergence zone then a period of isolated
thunderstorms may materialize given the weakly capped and humid
air mass still in place. Due to the low confidence in this
scenario have opted to maintain the slight chance (15-20%) POPs
for areas along and south of a Dixon to Watseka line as a
precaution through 9 PM this evening.
Outside of this small rain chance, dry conditions are generally
expected for tonight as subtle height rises develop overhead
and cap off the atmosphere to storms. Therefore, expect some
partly to mostly clear skies with temperatures dipping into the
upper 60s and lower 70s tonight. That said, there is a chance
for patchy fog to develop west of the Fox Valley but given that
winds may stay somewhat elevated tonight (speeds of 5-7 mph)
confidence was too low to warrant a formal mention in the
forecast.
Heading into Monday, the shortwave trough moving across the
Dakotas and northern NE will begin to move into northern IL
Monday morning bringing with it a cold front. While initially it
looks as if the atmosphere will be capped to any convection,
sufficient instability is expected to develop by early afternoon
which should allow scattered thunderstorms to develop from west
to east ahead of the shortwave and associated front. Wind shear
Monday afternoon is on the weaker side (bulk shear around 20-30
kts) but still sufficient to support some robust updrafts and a
low-end severe threat mainly in the form of gusty to locally
damaging winds. Furthermore, the continued humid air mass will
make any thunderstorms heavy rain producers. With the wind shear
vectors forecast to be perpendicular to the frontal boundary
storms should remain progressive enough to minimize the flood
threat, but if repeated rounds of storms move over the already
saturated portions of our CWA a flash flood threat may quickly
develop.
Aside from the storms on Monday, temperatures will once again
warm into the upper 80s and lower 90s with dew points in the
70s. These conditions will result in peak heat indices Monday
afternoon around 100F. While these are below formal heat
advisory criteria they are still high enough to result in heat
related illness so be sure to use caution if planning to be
outside Monday. Additionally, breezy southeast winds are
expected to persist on Lake Michigan which will support large
waves and dangerous rip currents especially at the northeast IL
beaches. A Beach Hazard Statement is currently in effect through
Monday morning but may need to be extend for the IL beaches if
winds remain elevated and waves are slower to subside.
The aforementioned cold front will continue to move through the
area Monday night through the day on Tuesday resulting in off
and on periods of showers and thunderstorms. However, the wind
shear is expected to move east of the area Monday night which
should lower the severe potential for the day on Tuesday. That
said, localized gusty winds and heavy downpours will remain
possible with any storms Tuesday which may result in a continued
threat for flooding.
Tuesday night through Sunday:
By Tuesday night the cold front should be mostly out of our
area resulting in mostly dry conditions for Tuesday night into
Wednesday. However, if the front is slower to exit than there is
a chance some isolated showers/storms could persist into
Wednesday morning. Regardless, a Canadian surface high will move
into the area on Wednesday and persist through the end of the
week and into next weekend. As a result, a period of notably
cooler and less humid conditions is expected from Wednesday
onward with highs in the upper 70s to mid-80s and dew points in
the 60s. Though, another period of gusty winds and high waves
does look to develop on Lake Michigan behind the front on
Wednesday which will likely result in rip currents and dangerous
swimming conditions at area beaches.
Yack
&&
.AVIATION /18Z TAFS THROUGH 00Z TUESDAY/...
Issued at 1232 PM CDT Sun Aug 17 2025
NE/NE up to around 10 knots at TAF issuance will veer SE up to
10 knots overnight and Monday morning. Winds should then settle
S Monday afternoon, slightly favoring west of south.
Daytime heating combined with added moisture off Lake Michigan
has allowed a deck of MVFR stratocumulus to develop early this
afternoon. This deck should slowly lift and SCT through the
afternoon. VFR conditions are expected tonight and Monday,
though MVFR BR and/or MIFG cannot be ruled out for RFD/DPA/GYY
late tonight through sunrise Monday.
TS chances will increase at or shortly after the end of the TAF
period (00Z Tuesday). Included PROB30 TS for 23-00Z early
Monday evening as any TS occurring earlier than expected would
contain strong winds and very heavy rain.
Kluber
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement through Monday morning for ILZ006-
ILZ103-ILZ104.
IN...Beach Hazards Statement through Monday morning for INZ001-
INZ002.
LM...Small Craft Advisory until 10 AM CDT Monday for the IL
nearshore waters.
&&
Visit us at weather.gov/chicagoHazardous weather outlook, Aug 17, 2:41 PM CST, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
341 PM CDT Sun Aug 17 2025
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-182045-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
341 PM CDT Sun Aug 17 2025 /441 PM EDT Sun Aug 17 2025/
This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
High Swim Risk at Southern Lake Michigan Beaches
Limited Thunderstorm Risk.
DISCUSSION...
Isolated thunderstorms are possible tonight, mainly west of a
Dixon to Watseka line. Storms will be capable of locally heavy
downpours and gusty winds.
Increasing winds and waves on Lake Michigan will result in
dangerous swimming conditions at area beaches through Monday.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday...
Elevated Flooding Risk.
Elevated Thunderstorm Risk...with an associated:
Level 1 of 5 Severe Thunderstorm Risk.
Limited Excessive Heat Risk.
Tuesday...
Limited Flooding Risk.
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be necessary through tonight.
GENERAL STORM MOTION OF THE DAY:
Moving toward the south-southeast at 30 mph.
LMZ740>745-182045-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
341 PM CDT Sun Aug 17 2025
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Hazardous conditions for small craft along the Illinois shore.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday...
Hazardous conditions for small craft along the Illinois shore.
Elevated Thunderstorm Risk...with an associated:
Level 1 of 5 Severe Thunderstorm Risk.
Tuesday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk.
Wednesday...
Hazardous conditions for small craft are likely.
KJB
Visit us at www.weather.gov/chicagoIn the hours before
Local storm report, Aug 17, 11:18 AM CST, 5 hours 57 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Chicago IL
1218 PM CDT Sun Aug 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM Funnel Cloud 2 NNW Symerton 41.36N 88.07W
08/16/2025 Will IL Public
Updates previous funnel cloud report from
Wilmington. Multiple photos and videos
shared on social media show a funnel cloud
in Will County. Video taken from Elwood
appears to be facing south southeast. Most
likely location appears to be over the
Midewin Prairie. Time estimated by radar.
0326 PM Hail 3 SSE South Beloit 42.46N 89.01W
08/16/2025 M0.75 Inch Winnebago IL Public
0351 PM Hail Woodstock 42.31N 88.44W
08/16/2025 E1.00 Inch McHenry IL Public
Relayed via mping.
0351 PM Hail 2 SE Belvidere 42.24N 88.82W
08/16/2025 M1.00 Inch Boone IL Public
Relayed via mping.
0354 PM Hail 1 NW Belvidere 42.27N 88.85W
08/16/2025 M1.00 Inch Boone IL Public
Report from mPING: Quarter (1.00 in.).
0404 PM Hail 1 SW Port Barrington 42.23N 88.22W
08/16/2025 E1.50 Inch McHenry IL Public
Relayed via mping.
0405 PM Hail Cary 42.21N 88.23W
08/16/2025 M1.25 Inch McHenry IL Public
Relayed via mping.
0425 PM Hail 1 E Palatine 42.11N 88.02W
08/16/2025 M1.25 Inch Cook IL Cocorahs
0428 PM Hail Rolling Meadows 42.08N 88.03W
08/16/2025 M1.00 Inch Cook IL Trained Spotter
Harper College. Multiple large branches also
broken.
0433 PM Hail Arlington Heights 42.08N 87.98W
08/16/2025 M1.00 Inch Cook IL Trained Spotter
1333 Chicago Ave.
0438 PM Hail 1 S Des Plaines 42.03N 87.89W
08/16/2025 E1.00 Inch Cook IL Public
0439 PM Hail 1 SE Mount Prospect 42.05N 87.92W
08/16/2025 M1.00 Inch Cook IL Public
Report from mPING: Quarter (1.00 in.).
0444 PM Hail Des Plaines 42.05N 87.88W
08/16/2025 M1.25 Inch Cook IL Public
Report from mPING: Half Dollar (1.25 in.).
0512 PM Hail 1 NE Woodridge 41.77N 88.03W
08/16/2025 M1.00 Inch DuPage IL Public
Photo shared on social media shows 1 hail.
0514 PM Hail 3 SW Naperville 41.75N 88.20W
08/16/2025 E1.50 Inch DuPage IL Public
Relayed via mping.
0446 AM Lightning 1 NE Downers Grove 41.80N 88.00W
08/17/2025 DuPage IL Public
Report of a house fire caused by a lightning
strike.
0340 PM Tstm Wnd Dmg 1 N Woodstock 42.33N 88.45W
08/16/2025 McHenry IL Emergency Mngr
Tree on a house along Clay Street in
Woodstock. Time estimated by radar.
0340 PM Tstm Wnd Dmg Belvidere 42.26N 88.84W
08/16/2025 Boone IL Trained Spotter
3-4 foot diameter trees snapped on North
Appleton Rd between Douglas and Maryland.
Time estimated by radar.
0340 PM Tstm Wnd Dmg Belvidere 42.25N 88.84W
08/16/2025 Boone IL Public
Seven trees down at the corner of Whitney
Blvd and 2nd Street, the largest 4 feet in
diameter. Power lines also down.
0342 PM Tstm Wnd Dmg 1 SE Belvidere 42.25N 88.83W
08/16/2025 Boone IL Emergency Mngr
Boone County EM reports numerous trees down
along the southeast side of town. Time
estimated by radar.
0345 PM Tstm Wnd Dmg Woodstock 42.31N 88.45W
08/16/2025 McHenry IL Law Enforcement
Woodstock Police Department reports multiple
power lines downed in Woodstock. Relayed by
McHenry County EMA. Time estimated by radar.
0347 PM Tstm Wnd Dmg 2 NW Trout Valley 42.22N 88.29W
08/16/2025 McHenry IL Newspaper
Numerous trees down, some into powerlines
and on cars. Time estimated by radar.
0350 PM Tstm Wnd Dmg 1 N Belvidere 42.27N 88.84W
08/16/2025 Boone IL Trained Spotter
Updated report. Two two-foot diameter trees
downed near Jackson and Gardner in
Belvidere. Time estimated by radar.
0351 PM Tstm Wnd Dmg 1 NNE Algonquin 42.17N 88.29W
08/16/2025 McHenry IL Public
Photo shared to social media shows large
branched broken from tops of trees near Main
Street and Cary Road in Algonquin. Time
estimated by radar.
0351 PM Tstm Wnd Dmg 1 ESE Algonquin 42.16N 88.28W
08/16/2025 McHenry IL Trained Spotter
Tree down on 3 cars on Webster street near
rt 62 and 31. Time estimated by radar.
0400 PM Tstm Wnd Dmg 1 E Wayne 41.95N 88.25W
08/16/2025 DuPage IL NWS Employee
Many large trees uprooted, large branches
broken, and parts of corn fields flattened
near Oak Lawn Farm (roughly Fabian and Kirk
Roads).
0402 PM Tstm Wnd Dmg 1 N Fox River Grove 42.21N 88.22W
08/16/2025 McHenry IL Public
Numerous photos shared to social media of
large branches broken in and near Cary. At
least one tree uprooted. Time estimated by
radar.
0402 PM Tstm Wnd Dmg 1 NE Carpentersville 42.14N 88.25W
08/16/2025 Kane IL Public
Public report of multiple branches broken
from tree near Carpentersville.
0405 PM Tstm Wnd Dmg 2 NE Barrington Hills 42.16N 88.16W
08/16/2025 Lake IL Public
Downed trees, branches, and power lines.
Hail of unknown size as well. Time estimated
from radar.
0406 PM Tstm Wnd Dmg 2 ESE Fox River Grove 42.19N 88.19W
08/16/2025 Lake IL Public
Photo shared via social media shows several
inch diameter branch broken near Northwest
Highway and Kelsey Road. Time estimated by
radar.
0408 PM Tstm Wnd Dmg 1 N Barrington Hills 42.16N 88.17W
08/16/2025 Lake IL Local Official
Village of Barrington reported via social
media that multiple tree branches broken in
the area. Public report of large tree branch
blocking Oak Knoll Road west of Barrington.
Time estimated by radar.
0410 PM Tstm Wnd Dmg 2 E Elgin 42.04N 88.24W
08/16/2025 Cook IL Public
1 inch diameter branches broken near Elgin
due to thunderstorm outflow.
0421 PM Tstm Wnd Dmg 1 NW DeKalb 41.94N 88.77W
08/16/2025 De Kalb IL Emergency Mngr
Photos depict an uprooted softwood tree and
8 to 12 inch diameter tree limb snapped in
the vicinity of Greenbrier Court. Time
estimated by radar.
0422 PM Tstm Wnd Dmg Bartlett 42.00N 88.19W
08/16/2025 Cook IL Trained Spotter
1 ft diameter tree snapped at Spaulding and
Stroger.
0423 PM Tstm Wnd Dmg Hoffman Estates 42.08N 88.12W
08/16/2025 Cook IL Trained Spotter
Several tree limbs 8 to 12 inches in
diameter were blown down near Mundhank Road
and South Freeman Road.
0425 PM Tstm Wnd Dmg 2 SE Palatine 42.10N 88.01W
08/16/2025 Cook IL Public
Multiple photos shared to social media show
numerous branches broken southeast of
Palatine. Most branches at least multiple
inches in diameter. At least one tree trunk
split and another tree uprooted. Time
estimated by radar.
0426 PM Tstm Wnd Dmg 2 NE DeKalb 41.95N 88.72W
08/16/2025 De Kalb IL Public
Photo shared to social media shows large
tree branch broken between Dekalb and
sycamore. Time estimated by radar.
0430 PM Tstm Wnd Dmg Schaumburg 42.03N 88.09W
08/16/2025 Cook IL Public
Photos and videos shared to social media
show few inch diameter branches downed.
Rotted tree uprooted or snapped in vicinity.
Time estimated by radar.
0435 PM Tstm Wnd Dmg 2 SSW Mount Prospect 42.04N 87.95W
08/16/2025 Cook IL Emergency Mngr
Portion of roof removed from apartment
building near Huntington Commons Road and
Linneman Road in Mount Prospect. Photo
shared via social media shows debris from
roof damaged nearby cars. Time estimated by
radar. Relayed by 911 dispatch center.
0439 PM Tstm Wnd Dmg 3 S Maple Park 41.86N 88.60W
08/16/2025 Kane IL Emergency Mngr
Power pole snapped near Harter Road and
County Line Road south of Maple Park. Time
estimated by radar.
0440 PM Tstm Wnd Dmg 2 NW Niles 42.05N 87.84W
08/16/2025 Cook IL Newspaper
Newspaper article with pictures showing
numerous tents blowen around and destroyed
at the Niles Founders Day festivities at
Golf Mill Park. Also was some downed trees.
Time approximated by radar.
0444 PM Tstm Wnd Dmg Kaneville 41.84N 88.52W
08/16/2025 Kane IL Emergency Mngr
flattened corn near Main street just west of
Bunker Road. Time estimated by radar.
0453 PM Tstm Wnd Dmg 1 NNW Sandwich 41.66N 88.63W
08/16/2025 De Kalb IL Emergency Mngr
Photo shows large branch broken near
Pleasant Avenue and Castle Street in
Sandwich. Time estimated by radar.
0455 PM Tstm Wnd Dmg 2 NE Sugar Grove 41.78N 88.43W
08/16/2025 Kane IL Public
Trees up to one foot diameter downed or
split. Multiple trees blocking Bliss Road.
Time estimated from radar and other reports.
0503 PM Tstm Wnd Dmg 1 S Lisle 41.78N 88.07W
08/16/2025 DuPage IL Public
Photos shared on social media show several 3
to 6 inch diameter tree limbs down as well
as a 12 inch diameter tree snapped at base
in the vicinity of the intersection of Short
Street and Rt 53.
0506 PM Tstm Wnd Dmg Aurora 41.76N 88.31W
08/16/2025 Kane IL Public
Photo shared on social media showed a large
section of a healthy tree split and blocking
part of a residential road.
0522 PM Tstm Wnd Dmg 1 SW Arlington Heights 42.07N 87.99W
08/16/2025 Cook IL Public
Public report of a large tree branch downed
in Arlington Heights.
0535 PM Tstm Wnd Dmg 1 SE Romeoville 41.64N 88.08W
08/16/2025 Will IL NWS Employee
Photo shared to social media shows roofing
material pulled from strip mall near Romeo
Road and IL-53. Time estimated by radar.
0540 PM Tstm Wnd Dmg New Lenox 41.51N 87.97W
08/16/2025 Will IL Public
Very large tree limbs snapped and blown down
the street.
0543 PM Tstm Wnd Dmg 1 ENE Lockport 41.59N 88.05W
08/16/2025 Will IL Public
Multiple photos shared to social media show
large branches broken in Lockport. Some
branches at least several inches in
diameter. One large trunk of a rotted tree
fell on a house. Time estimated by radar.
0544 PM Tstm Wnd Dmg 1 SE Lockport 41.58N 88.05W
08/16/2025 Will IL NWS Employee
Whole trees snapped in the vicinity of
Lockport High School baseball fields.
0557 PM Tstm Wnd Dmg 4 E Manhattan 41.45N 87.92W
08/16/2025 Will IL Public
Public report of small branches broken east
of Manhattan.
0856 PM Tstm Wnd Dmg 2 W Piper City 40.75N 88.22W
08/16/2025 Ford IL Emergency Mngr
Tree in roadway with power lines down near
intersection of 1300 E and 2450 N near Piper
City. Time estimated by radar.
0230 AM Tstm Wnd Dmg 1 WSW Bensenville 41.95N 87.96W
08/17/2025 DuPage IL Public
Numerous trees down with power outages.
0233 AM Tstm Wnd Dmg Glen Ellyn 41.88N 88.07W
08/17/2025 DuPage IL Public
Large tree at least 1 foot in diameter
uprooted blocking street. Time estimated by
radar.
0238 AM Tstm Wnd Dmg 2 WSW York Center 41.84N 88.03W
08/17/2025 DuPage IL Public
Several downed trees and limbs.
0239 AM Tstm Wnd Dmg 2 SSW York Center 41.83N 88.01W
08/17/2025 DuPage IL Local Official
Highland Ave closed at 31st street due to
downed power lines.
0246 AM Tstm Wnd Dmg 1 S Downers Grove 41.78N 88.01W
08/17/2025 DuPage IL Public
Several large tree limbs at least 6 to 12
inches in diameter downed near 59th and
Carpenter.
0252 AM Tstm Wnd Dmg 2 S Downers Grove 41.77N 88.01W
08/17/2025 DuPage IL NWS Employee
Downed power lines, snapped trunk and
several large branches down in the vicinity
of 63rd St and Main St.
0258 AM Tstm Wnd Dmg Markham 41.59N 87.69W
08/17/2025 Cook IL Public
Photo shared on social media shows 8 inch
diameter tree limb snapped. Time estimated
by radar.
0259 AM Tstm Wnd Dmg 1 S Oak Forest 41.59N 87.75W
08/17/2025 Cook IL Public
Large tree reported down on 167 street east
of Central Ave. Time estimated by radar.
0302 AM Tstm Wnd Dmg Harvey 41.61N 87.65W
08/17/2025 Cook IL Public
Tree at least one foot in diameter snapped
at base.
0331 AM Tstm Wnd Dmg Markham 41.60N 87.69W
08/17/2025 Cook IL Public
Multiple trees and wires down.
0449 AM Tstm Wnd Dmg Momence 41.16N 87.66W
08/17/2025 Kankakee IL Public
Power lines down in the town.
0359 PM Tstm Wnd Gst 2 ENE Lake in the Hills 42.19N 88.30W
08/16/2025 E52 MPH McHenry IL Public
private weather station KILLAKEI23.
0410 PM Tstm Wnd Gst 4 SW Pingree Grove 42.02N 88.46W
08/16/2025 E65 MPH Kane IL Trained Spotter
near RT 47 and Plato.
0419 PM Tstm Wnd Gst 4 N Sycamore 42.04N 88.68W
08/16/2025 M54 MPH De Kalb IL Public
Private weather station.
0426 PM Tstm Wnd Gst 3 NNW DeKalb 41.97N 88.78W
08/16/2025 M73 MPH De Kalb IL Mesonet
0426 PM Tstm Wnd Gst 1 NW Palatine 42.13N 88.06W
08/16/2025 E55 MPH Cook IL Public
private weather station.
0429 PM Tstm Wnd Gst 1 WNW Rolling Meadows 42.08N 88.04W
08/16/2025 E53 MPH Cook IL Public
Private weather station KILPALAT92.
0436 PM Tstm Wnd Gst 1 S Ohare Airport 41.97N 87.90W
08/16/2025 M54 MPH Cook IL Mesonet
ITWS south airfield at ORD.
0436 PM Tstm Wnd Gst 1 SSE South Barrington 42.07N 88.14W
08/16/2025 M56 MPH Cook IL Public
Private wx station KILHOFFM60.
0527 PM Tstm Wnd Gst 1 N Crystal Lawns 41.58N 88.16W
08/16/2025 E54 MPH Will IL Public
Near Louis Joliet Mall.
0532 PM Tstm Wnd Gst NWS Chicago-Romeoville 41.60N 88.08W
08/16/2025 M56 MPH Will IL Official NWS Obs
0544 PM Tstm Wnd Gst 2 NNW Manhattan 41.45N 88.00W
08/16/2025 M56 MPH Will IL Public
Private Weather Station.
0155 AM Tstm Wnd Gst Algonquin 42.17N 88.30W
08/17/2025 M63 MPH McHenry IL Public
Social media report of 63.2 mph wind gust on
personal weather station.
0224 AM Tstm Wnd Gst Ohare Airport 41.98N 87.90W
08/17/2025 M63 MPH Cook IL ASOS
Corrects previous tstm wnd gst report from
Ohare Airport. ASOS station KORD Chicago
OHare.
0235 AM Tstm Wnd Gst 1 N La Grange Park 41.84N 87.87W
08/17/2025 M61 MPH Cook IL Public
Measured wind gust of 61 mph.
0250 AM Tstm Wnd Gst 1 N La Grange Park 41.84N 87.87W
08/17/2025 M57 MPH Cook IL Public
0256 AM Tstm Wnd Gst 2 SE Oak Lawn 41.70N 87.73W
08/17/2025 M55 MPH Cook IL Public
Personal weather station KILOAKLA63.
0258 AM Tstm Wnd Gst 3 SW Burbank 41.71N 87.81W
08/17/2025 M60 MPH Cook IL CO-OP Observer
Corrects previous tstm wnd gst report from 1
NNE Palos Hills. Peak wind gust of 60 mph.
0330 AM Tstm Wnd Gst 2 W St. John 41.45N 87.51W
08/17/2025 M67 MPH Lake IN Public
Personal weather station KINSAINT45.
&&Local storm report, Aug 17, 1:01 PM CST, 4 hours 14 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Chicago IL
201 PM CDT Sun Aug 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM Flash Flood Rogers Park - Chicago 42.01N 87.67W
08/17/2025 Cook IL Public
North Paulina Street Flooded.
0308 AM Flash Flood 1 E Wood Dale 41.97N 87.96W
08/17/2025 DuPage IL Public
2 feet of standing water in back yard and
sidewalk.
0400 AM Flash Flood Gage Park - Chicago 41.79N 87.70W
08/17/2025 Cook IL Public
Photo shows at least 6 inches of water
flooding of roadways and sidewalks in Gage
Park.
0430 AM Flash Flood Boulder Hill 41.71N 88.34W
08/17/2025 Kendall IL Trained Spotter
A car floating in the water in Bouder Hill,
along with significant basement flooding
reported. Time is approximate.
0433 AM Flash Flood 1 SW Joliet 41.52N 88.10W
08/17/2025 Will IL Public
Report of a car stranded in flooded roadway
near Center Street before I-80.
0840 AM Flood 3 W Plainfield 41.61N 88.26W
08/17/2025 Will IL NWS Employee
Water over road on West Lockport Road and
County Line Road.
1030 AM Flood 4 SW Plainfield 41.56N 88.25W
08/17/2025 Will IL Broadcast Media
Pictures shared to social media of Caton
Farm Road flooded and closed at Joe Adler
Drive.
0616 AM Rain 1 SSE Boulder Hill 41.70N 88.33W
08/17/2025 M5.10 Inch Kendall IL Cocorahs
Cocorahs station IL-KD-136 Oswego. 24 hour
total. Most rain occurred between 3am and
6am.
0630 AM Rain 2 SE Boulder Hill 41.69N 88.31W
08/17/2025 M4.50 Inch Kendall IL Cocorahs
Cocorahs station IL-KD-126 Boulder Hill. 24
hour total. Most rain occurred between 3am
and 630am.
0700 AM Rain 1 NNW Sugar Grove 41.78N 88.45W
08/17/2025 M4.08 Inch Kane IL Cocorahs
Cocorahs station IL-KN-4 Sugar Grove 1 NNW.
0700 AM Rain 1 WSW Crest Hill 41.55N 88.13W
08/17/2025 M3.58 Inch Will IL CO-OP Observer
CO-OP Observer station JKJI2 Joliet 2 N.
0700 AM Rain 1 WNW Montgomery 41.73N 88.35W
08/17/2025 M4.94 Inch Kane IL Mesonet
Private weather station observation. Total
rainfall since last afternoon. 4.46 inches
between 3 and 7am.
0700 AM Rain 3 NW Oswego 41.71N 88.40W
08/17/2025 M4.96 Inch Kendall IL Cocorahs
Cocorahs station IL-KD-99 Oswego 3 NW. 24
hour total. Most rain occurred between 3am
and 7am.
0700 AM Rain 4 SW Plainfield 41.57N 88.27W
08/17/2025 M4.58 Inch Kendall IL Cocorahs
Cocorahs station IL-KD-34 Plainfield 4 SW.
0700 AM Rain 2 NW Plainfield 41.63N 88.23W
08/17/2025 M3.98 Inch Will IL Cocorahs
Cocorahs station IL-WL-171 Plainfield 1.7
WNW. 24 hour total. Most rain occurred
between 3am and 7am.
0700 AM Rain 1 N Shorewood 41.53N 88.20W
08/17/2025 M4.21 Inch Will IL Cocorahs
Cocorahs station IL-WL-122 Shorewood.
0700 AM Rain 4 S Sugar Grove 41.71N 88.43W
08/17/2025 M3.42 Inch Kendall IL Cocorahs
Cocorahs station IL-KD-157 Yorkville 4.5 N.
0700 AM Rain 4 ESE Aurora 41.73N 88.24W
08/17/2025 M3.22 Inch DuPage IL Cocorahs
Cocorahs station IL-DP-101 Aurora 4 ESE.
0700 AM Rain 2 N Aurora 41.78N 88.31W
08/17/2025 M2.61 Inch Kane IL CO-OP Observer
CO-OP Observer station ARRI2 Aurora.
0700 AM Rain 1 NNW Oswego 41.69N 88.36W
08/17/2025 M5.23 Inch Kendall IL Cocorahs
Cocorahs station IL-KD-127 Oswego. 24 hour
total. Most rain occurred between 3am and
7am.
0700 AM Rain 3 SE Sugar Grove 41.73N 88.41W
08/17/2025 M5.66 Inch Kane IL Mesonet
Private weather station observation. Total
rainfall since last afternoon. 4.88 inches
between 3 and 7am.
0700 AM Rain 1 NNE Oswego 41.69N 88.35W
08/17/2025 M6.02 Inch Kendall IL Mesonet
Private weather station observation. Total
rainfall since last afternoon. 5.42 inches
between 3 and 7am.
0700 AM Rain 2 W Aurora 41.76N 88.35W
08/17/2025 M3.42 Inch Kane IL Cocorahs
Cocorahs station IL-KN-123 Aurora 2 W.
&&Local storm report, Aug 17, 3:53 PM CST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
453 PM CDT Sun Aug 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM Flash Flood 1 N Oswego 41.69N 88.36W
08/17/2025 Kendall IL Broadcast Media
Standing water 3 to 4 feet deep was reported
in Fox Chase Subdivision. Time Estimated.
0255 AM Flash Flood 1 N Archer Hts. - Chica 41.82N 87.72W
08/17/2025 Cook IL Broadcast Media
Interstate 55 closed in both directions at
Pulaski Road due to flooding. Time
Estimated.
0255 AM Flash Flood 1 ESE Archer Hts. - Chi 41.81N 87.71W
08/17/2025 Cook IL Broadcast Media
At least 4 cars stranded in flood waters
near West 47th Street and South Archer
Avenue. Time estimated.
0305 AM Flash Flood 1 SE Chicago Lawn 41.76N 87.68W
08/17/2025 Cook IL Broadcast Media
Flooded viaduct near West 75th Street and
South Western Avenue. Time Estimated.
0310 AM Flash Flood 1 NNW Pullman - Chicago 41.72N 87.60W
08/17/2025 Cook IL Broadcast Media
At least two cars stuck in flood waters
under a viaduct on East 95th Street near
South Cottage Grove Avenue. Time Estimated.
&&Heavy Rain, La Salle
- When
- August 17, 5:15 PM CST to 7:15 PM CST
- Where
- La Salle County, 0.86 mi NW of La Salle
- Reported by
- Mesonet
- Coordinates
- 41.340, -89.110
A personal weather station in Peru recorded 2.88 of rainfall in the two hour period between 5:15 and 7:15 PM CST. 1.85 fell in a 45 minute window between 5:15 and 6 PM CST.
Flash Flood, La Salle
- When
- August 17, 6:10 PM CST to 9:00 PM CST
- Where
- La Salle County, 0.66 mi NNE of La Salle to 0.64 mi NE of La Salle
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.339, -89.096
Street flooding was reported near 11th St in La Salle, including water flowing into a residential garage.
Flash Flood, La Salle
- When
- August 17, 6:10 PM CST to 9:00 PM CST
- Where
- La Salle County, 1.2 mi NNE of Peru to 1.22 mi NE of Peru
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.344, -89.117
Street flooding was reported at 26th St and Marquette Rd.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Illinois, August 17, 2025$289 million · 56 kt wind · 37 events
- Damaging Winds in Missouri, August 17, 2025$140,000 · 60 kt wind · 2 events
- Hail in North Dakota, August 17, 2025$100,000 · 1.75 in hail · 1 event
- Damaging Winds in Pennsylvania, August 17, 2025$31,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Maryland, August 17, 2025$16,000 · 1 in hail · 7 events
- Flooding and Damaging Winds in South Dakota, August 17 to 18, 202555 kt wind · 11 events
- Damaging Winds in Arkansas, August 17 to 19, 202552 kt wind · 10 events
- Damaging Wind in Tennessee, August 17, 2025$15,000 · 1 event
- Lightning Strike in New Jersey, August 17, 20251 injured · 1 event
- Damaging Winds in Texas, August 17 to 19, 202574 kt wind · 6 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 17, 20255 events
- Damaging Winds in Louisiana, August 17, 202552 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287844, 1287842, 1287843.